Can antibiotics damage your eyes and vision?

7
Claud Kozey asked a question: Can antibiotics damage your eyes and vision?
Asked By: Claud Kozey
Date created: Thu, Apr 29, 2021 3:17 AM
Date updated: Sat, Jun 25, 2022 4:53 PM

Content

Top best answers to the question «Can antibiotics damage your eyes and vision»

  • A recent medical report published in the journal Ophthalmology reported an alarming observation that the use of a specific antibiotic after an eye procedure such as an injection could result in worse eye health , including blurred vision and vision loss .

6 other answers

Other antibiotics are known to cause eye problems such as the following: sensitivity to bright lights; dry eye syndrome; allergic conjunctivitis (red eye) temporary vision distortion, which can even progress to outright night blindness; increased risk of glaucoma, especially in patients who already have diabetes

That means that the eye could be permanently damaged from these antibiotics. Additionally, even pets put on Fluoroquinolone drugs can have their vision impacted. See our page on Levaquin for Dogs, even though it’s the vision of cats that are most impacted by these drugs.

Your eyes are no exception − plenty of antibiotics can have vision-related side effects. Most are temporary (redness, itchiness, dryness), but some can permanently damage your vision. The U.S. Food & Drug Administration (FDA) issues boxed warnings for the drugs that have severe potential side effects, the ones that doctors have to consider very carefully before prescribing.

A recent medical report published in the journal Ophthalmology reported an alarming observation that the use of a specific antibiotic after an eye procedure such as an injection could result in...

When antibiotics are used in ointments for eye infections, they may cause an allergic reaction with red conjunctiva, tearing, and itching. 2. Antidepressants. Any medication that affects neural functions may also affect the eyes. Tricyclic antidepressants and Prozac may cause blurred vision, inability to focus), dilated pupils, double vision and dry eyes. 3. Antihistamines.

Medications can have a variety of effects on your eyes, ranging from minor, temporary issues such as blurred vision to permanent damage. Learn which drugs cause the most problems — and what to watch for if you have risk factors. Which drugs pose the most concern?

Your Answer